Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 78, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 12, 2008, 6:03 AM CDT for Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2008, 6:03 AM CDT (11:03 UTC)
- Expired
- Sep 12, 2008, 6:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 6:30 AM CDT | TORNADO | 7 Ne Arnaudville, LA | MEDIA RELAYED REPORT OF A BRIEF TORNADO TOUCH DOWN IN A FIELD NORTHEAST OF ARNAUDVILLE. NO DAMAGE REPORTED. EVENT TIME BASED ON COMBINATION OF RADAR IMAGERY AND REPORT ESTMATED TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 12, 3:52 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 121103
TORLCH
LAC097-099-121130-
/O.NEW.KLCH.TO.W.0078.080912T1103Z-080912T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 AM CDT FRI SEP 12 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...KROTZ SPRINGS...ARNAUDVILLE...
NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
* UNTIL 630 AM CDT
* AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
NORTHEAST OF BUTTE LA ROSE...OR ABOUT 13 MILES NORTHEAST OF
CATAHOULA...MOVING NORTHWEST AT 60 MPH.
* THE TORNADO WILL BE NEAR...
KROTZ SPRINGS BY 615 AM CDT...
9 MILES NORTHEAST OF ARNAUDVILLE BY 620 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3023 9155 3038 9199 3066 9189 3057 9175
3056 9175 3053 9173 3050 9173 3050 9169
3045 9163 3033 9162 3028 9158 3025 9154
TIME...MOT...LOC 1103Z 126DEG 52KT 3037 9160
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 12, 5:11 AM CDT, 52 minutes earlier.
Area forecast discussion, Sep 12, 5:11 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
511 AM CDT FRI SEP 12 2008
...DANGEROUS HURRICANE IKE CONTINUES TOWARDS THE UPPER TEXAS
COAST...
...POTENTIALLY DEVASTATING STORM SURGE EXPECTED...
.DISCUSSION...
HURRICANE IKE CONTINUES MOVING TOWARDS THE TEXAS COAST THIS
MORNING WITH THE CLOUD SHIELD OF THE HURRICANE COVERING THE ENTIRE
GULF OF MEXICO. IKE CONTINUES TO BE A VERY LARGE HURRICANE WITH
TROPICAL STORM FORCE WINDS EXTENDING OUTWARD UP TO 275 MILES FROM
THE CENTER. THIS WINDS ARE ALREADY AFFECTING THE COASTAL WATERS
AND SOUTHEAST LOUISIANA...AND WILL SPREAD INTO SOUTH-CENTRAL AND
SOUTHWEST LOUISIANA DURING THE MORNING HOURS. BASED ON LATEST
WIND RADII HAVE EXPANDED HURRICANE WIND WARNING INTO THE LAKES
REGION OF SOUTHEAST TEXAS AND BEAUREGARD PARISH...WITH TROPICAL
STORM WIND WARNING REMAINING IN PLACE. TROPICAL STORM CONDITIONS
ARE EXPECTED OVER THE ENTIRE FORECAST AREA BY LATER THIS
AFTERNOON...WITH HURRICANE CONDITIONS LIKELY ALONG THE COAST AND
IN THE HURRICANE WIND WARNING AREAS THIS EVENING THROUGH TONIGHT.
SPC HAS PLACED PORTIONS OF CENTRAL AND SOUTH-CENTRAL LOUISIANA IN A
TORNADO WATCH THROUGH 1 PM. OUTER RAIN BANDS ASSOCIATED WITH IKE
ARE CURRENTLY MOVING ACROSS THE FORECAST AREA...AND TORNADOES WILL
BECOME INCREASINGLY LIKELY OVER THE WATCH AREA AS THE MORNING
WEARS ON. EXPECTED A TORNADO THREAT ACROSS THE ENTIRE CWA BY THIS
AFTERNOON.
SLOSH MODEL CONTINUES TO PAINT A FRIGHTENING STORM SURGE
SCENARIO FOR THE SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA COASTAL
AREAS WITH UP TO A 20 FOOT STORM SURGE POSSIBLE ALONG THE
JEFFERSON COUNTY COAST AND POTENTIALLY HIGHER LEVELS AROUND
SABINE LAKE. THESE UNUSUALLY HIGH VALUES FOR A CATEGORY 2
HURRICANE ARE DUE TO THE LARGE WINDFIELD ASSOCIATED WITH IKE. WE
CANNOT STRESS ENOUGH THE EXTREME DANGER OF REMAINING ANYWHERE NEAR
THE COASTAL LAKES...BAYS...AND COAST DURING THIS HURRICANE.
&&
.AVIATION...
GUSTY WINDS ALREADY BEGINNING TO AFFECT ALL TERMINALS AS HURRICANE
IKE MOVES CLOSER TO THE REGION. WINDS WILL INCREASE THIS MORNING
WITH TROPICAL STORM CONDITIONS EXPECTED AT TAF SITES BY THIS
AFTERNOON. IFR VISIBILITIES AND CEILINGS CAN BE EXPECTED WITH
EXTREME TURBULENCE.
&&
.MARINE...
TROPICAL STORM CONDITIONS ARE NOW OCCURRING OVER MUCH OF THE
COASTAL WATERS WITH BUOY 42035 REPORTING GUSTS OF 35 KNOTS AND
SEAS OF 12 FEET. WINDS AND SEAS WILL INCREASE FURTHER WITH
HURRICANE CONDITIONS EXPECTED OVER THE GULF WATERS LATER TODAY
INTO TONIGHT. SEAS COULD REACH UP TO 35 FEET IN THE OUTER COASTAL
WATERS. ALL CRAFT SHOULD OBVIOUSLY REMAIN IN PORT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 85 79 82 77 85 / 70 100 100 70 60
KBPT 87 80 82 78 85 / 70 100 100 70 60
KAEX 86 77 84 76 86 / 50 100 100 70 60
KLFT 85 78 83 76 87 / 50 100 100 50 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WIND WARNING UNTIL 3 PM CDT SATURDAY FOR THE
FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...EVANGELINE...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...
ST. LANDRY...UPPER ST. MARTIN...VERNON.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.
HURRICANE WIND WARNING UNTIL 3 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: BEAUREGARD...CALCASIEU.
HURRICANE WARNING FOR THE FOLLOWING ZONES: CAMERON...IBERIA...
ST. MARY...VERMILION.
TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
TYLER.
HURRICANE WIND WARNING UNTIL 3 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...NEWTON...ORANGE...TYLER.
HURRICANE WARNING FOR THE FOLLOWING ZONES: JEFFERSON.
GM...HURRICANE WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&
SHAMBURGERIn the hours before
Local storm report, Sep 12, 5:12 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 AM STORM SURGE SABINE PASS 29.73N 93.89W
09/12/2008 E0.00 FT JEFFERSON TX COAST GUARD
STORM SURGE REPORTED GOING OVER DOCKS AT SABINE PASS
BEHIND GOAT ISLAND ON THE WEST SIDE.
&&
SHAMBURGERLocal storm report, Sep 12, 5:15 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM STORM SURGE 1 S CAMERON 29.78N 93.30W
09/12/2008 M5.46 FT CAMERON LA OFFICIAL NWS OBS
CAMERON NOS TIDE GAGE MEASURED 5.46 FEET TIDE LEVEL.
&&
SHAMBURGERLocal storm report, Sep 12, 5:17 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
517 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 AM STORM SURGE SABINE PASS 29.73N 93.89W
09/12/2008 E4.54 FT JEFFERSON TX COAST GUARD
STORM SURGE REPORTED GOING OVER DOCKS AT SABINE PASS
BEHIND GOAT ISLAND ON THE WEST SIDE. SABINE PASS NOS TIDE
GAGE MEASURED 4.54 FEET TIDE LEVEL.
&&
SHAMBURGERLocal storm report, Sep 12, 5:20 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 AM STORM SURGE 14 SE BURNS POINT 29.45N 91.34W
09/12/2008 M4.90 FT GMZ455 LA OFFICIAL NWS OBS
AMERADA PASS NOS TIDE GAGE MEASURED 4.90 FOOT TIDE LEVEL.
&&
SHAMBURGERLocal storm report, Sep 12, 5:25 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM STORM SURGE CAMERON 29.80N 93.30W
09/12/2008 E4.00 FT CAMERON LA EMERGENCY MNGR
CAMERON PARISH EMERGENCY MANAGER REPORTS 4 FEET OF WATER
COVERING ROAD IN FRONT OF THE CAMERON COURTHOUSE.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 6:33 AM CDT | Tornado Warning | LCH | Saint Landry | 27 min |
| Sep 12, 4:38 PM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides, Vernon | 37 min |
| Sep 12, 4:38 PM CDT | Tornado Warning | LCH | Acadia, Allen, Jefferson Davis, Vermilion | 37 min |
| Sep 12, 4:39 PM CDT | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 36 min |
| Sep 12, 5:16 PM CDT | Tornado Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 29 min |
| Sep 12, 5:25 PM CDT | Tornado Warning | LCH | Vernon | 35 min |
| Sep 12, 5:38 PM CDT | Tornado Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Saint Martin, Vermilion | 37 min |
| Sep 12, 5:48 PM CDT | Tornado Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 27 min |
| Sep 12, 5:55 PM CDT | Tornado Warning | LCH | Iberia, Saint Martin, St. Mary | 35 min |
| Sep 12, 6:24 PM CDT | Tornado Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Saint Martin | 36 min |
| Sep 12, 6:36 PM CDT | Tornado Warning | LCH | Saint Landry, Saint Martin | 24 min |
| Sep 12, 6:45 PM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides, Vernon | 30 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.